Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 4, NWS Hastings, NE

January 29, 200718 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Jan 29, 2007, 3:55 AM CST for 18 counties in Nebraska. It took effect at Jan 29, 2007, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2007, 3:55 AM CST (09:55 UTC)
In effect from
Jan 29, 2007, 11:00 AM CST
Expired
Jan 29, 2007, 5:02 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 290955
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
355 AM CST MON JAN 29 2007


NEZ039>041-046>049-060>064-072>077-291800-
/O.NEW.KGID.WI.Y.0004.070129T1700Z-070130T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
355 AM CST MON JAN 29 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

WINDS WILL SHIFT NORTHWEST THIS MORNING AND INCREASE TO 25 TO 35
MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE COMMON. THE WINDS WILL
REMAIN STRONG THROUGH THE AFTERNOON AND FIRST PART OF THE EVENING
PRIOR TO SUBSIDING TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO
THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS.

$$
2 follow-up statements
000 
WWUS73 KGID 291752
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1152 AM CST MON JAN 29 2007

NEZ039>041-046>049-060>064-072>077-300200-
/O.CON.KGID.WI.Y.0004.000000T0000Z-070130T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1152 AM CST MON JAN 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO
45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND
EARLY THIS EVENING BEFORE SUBSIDING TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO
THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS.

$$
000 
WWUS73 KGID 292302
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
502 PM CST MON JAN 29 2007

NEZ039>041-046>049-060>064-072>077-300015-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-070130T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
502 PM CST MON JAN 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY CRITERIA
AND WILL CONTINUE TO GRADUALLY DECREASE IN SPEED TONIGHT. 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:25 AM CST, 30 minutes earlier.

Area forecast discussion, Jan 29, 3:25 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
325 AM CST MON JAN 29 2007

.DISCUSSION...FOCUS IS ON STRONG WINDS TODAY. NORTHWEST FLOW ALOFT WAS
IN PLACE ACROSS THE CENTRAL PLAINS THIS MORNING WHILE AN UPPER LOW
PRESSURE SYSTEM WAS POSITIONED IN SOUTHEAST MANITOBA. THE UPPER
LOW PRESSURE SYSTEM WILL DIG SOUTH INTO MINNESOTA THEN INTO
WISCONSIN TODAY. AS THIS SYSTEM PUSHES SOUTH...ENERGY ON THE BACK
SIDE OF THE LOW WILL PUSH A COLD FRONTAL BOUNDARY SOUTH THROUGH
OUR REGION TODAY. THE SURFACE GRADIENT TIGHTENS WITH THE LOW TO
THE EAST AND BUILDING SFC RIDGE FROM THE NORTHWEST. THE LOW LEVEL
LAPSE RATES STEEPEN AND WINDS BECOME ALIGNED BY LATE MORNING. H85
WINDS AVERAGE NEAR 40KTS TODAY...AND UPSTREAM SFC WINDS IN THE
DAKOTAS AND MONTANA HAVE HAD GUSTS OF 30 TO 40KTS EARLY THIS
MORNING. GIVEN THE EXPECTED STRONG WINDS...A WIND ADVISORY WILL BE
IN EFFECT FOR OUR NEBRASKA COUNTIES GENERALLY ALONG AND NORTH OF
HIGHWAY 6. NEXT FOCUS FOR TODAY IS ON SNOW SHOWER OR FLURRY
POTENTIAL WITH ARRIVAL OF LOW CLOUDS AND SURGE OF ARCTIC AIR WITH FROPA.
LOW CLOUDS ARRIVE AND THICKEN AROUND OR SHORTLY AFTER THE 18Z TIME
FRAME AND IN PRESENCE OF FRONTOGENETIC FORCING AND
INSTABILITY...SOME SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE
PARTICULARLY IN OUR NORTH TO O NORTHEAST COUNTIES GENERALLY
BETWEEN 18Z AND 00Z WHERE BETTER DYNAMICS RESIDE. POPS REMAIN LOW
FOR THIS WITH LITTLE IF ANY ACCUMULATION EXPECTED...HOWEVER VSBYS
WILL LIKELY LOWER DUE TO COMBINATION OF SNOW...FLURRIES IN
COMBINATION WITH THE STRONG WIND.

THE SURFACE RIDGE AXIS BUILDS SOUTHEAST INTO NEBRASKA BY EARLY
TUESDAY...WITH THE ARCTIC AIR REMAINING IN PLACE. TEMPERATURES
REMAIN VERY COLD WITH LOWS FORECAST IN THE SINGLE DIGITS. THE
SURFACE RIDGE AXIS SHIFT SOUTHEAST ON TUESDAY WITH HEIGHTS RISING
LATE IN THE DAY. TIMING OF DISLODGING THE ARCTIC AIR IS LATE
ENOUGH IN THE DAY TO KEEP HIGHS IN THE TEENS TO LOWER 20S. WILL
NEED TO MONITOR POTENTIAL FOR NON DIURNAL RISING TEMPS TUESDAY
NIGHT.

THE PATTERN REMAINS PROGRESSIVE ON WEDNESDAY WITH A SOUTHWEST
CONUS SYSTEM FILLING AS IT LIFTS OUT WHILE ANOTHER CLIPPER ARRIVES
FROM THE NORTHWEST. MORE MOISTURE IS DRAWN NORTH AHEAD OF THIS
SYSTEM AND SNOW CHANCES REMAIN IN THE FORECAST. STILL LOOKS LIKE
BETTER ACCUMULATIONS WILL BE TO OUR SOUTHEAST WHERE SOME PHASING
OF SYSTEMS MAY OCCUR. NO CHANGES WERE MADE TO PCPN CHCS FOR THIS
PERIOD AS DIFFERENCES STILL EXIST ON HOW THIS WILL UNFOLD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR NEZ039>041-046>049-060>064-072>077.

KS...NONE.
&&
Hazardous weather outlook, Jan 28, 4:19 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
419 AM CST SUN JAN 28 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
419 AM CST SUN JAN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.